Strong Wind, Kern Cty Mtns
- When
- November 27, 1:00 PM PST to November 28, 10:00 PM PST
- Where
- Kern Cty Mtns forecast zone
- Measured
- 46 kt (53 mph) measured gust
- Property damage
- $1,000
- Reported by
- Mesonet
A strong pressure gradient in the wake of a Pacific storm system brought gusty westerly winds to the Kern County mountains and desert.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HNX wrote it up.
A strong pressure gradient in the wake of a Pacific storm system brought gusty westerly winds to the Kern County mountains and desert.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before the first event at Nov 27, 9:32 AM PST, 3 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 932 AM PST MON NOV 27 2006 .UPDATE...REST OF TODAY... REGIONAL RADAR INDICATES A LINE OF SHOWERS MOVING INTO THE MOUNTAINS AND COULD BRING SOME SNOW TO THE YOSEMITE AND POINTS SOUTH TO KINGS CANYON INTO SEQUOIA NATIONAL PARK THROUGH MIDDAY. AM PLANING ON CANCELING THE WSW AROUND NOON AFTER THIS LAST BATCH OF PRECIP MOVES THROUGH. ISOLATED SHOWERS ARE POSSIBLE IN THE VALLEY, BUT EXPECT SHOWERS TO END AS BEST DYNAMICS MOVE SOUTH OF THE FA. THE COLD FRONT IS APPROACHING THE SOUTHERN PORTION OF THE VALLEY AND EXPECT WINDS TO PICK UP ACROSS THE KERN COUNTY MOUNTAINS AND INTO THE DESERT REGION BY THIS AFTERNOON. LATEST MODEL DATA INDICATES STRONGEST WINDS LATE TONIGHT AND POSSIBLY INTO TUESDAY...SO MAY HAVE TO EXTEND THE ADVISORY IN TIME INTO TUESDAY. && .HNX WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY UNTIL 6 PM PST THIS AFTERNOON FOR CAZ096-097. WIND ADVISORY UNTIL MIDNIGHT PST TONIGHT FOR CAZ095-098-099. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HANFORD CA 328 AM PST MON NOV 27 2006 CAZ096-097-281130- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 328 AM PST MON NOV 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A PACIFIC STORM WILL CONTINUE THE THREAT OF ADDITIONAL SNOW ACCUMULATIONS. A SNOW ADVISORY IS IN EFFECT UNTIL 6 PM THIS AFTERNOON. PLEASE REFER TO THE LATEST WINTER WEATHER FROM HANFORD AT / WWUS46 KHNX OR SFOWSWHNX / FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE SAN JOAQUIN NATIONAL WEATHER SERVICE OFFICE. CAZ095-098-099-281130- KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 328 AM PST MON NOV 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL CALIFORNIA. .DAY ONE...TODAY AND TONIGHT STRONG UPPER WINDS AND COLD AIR BEHIND A PACIFIC STORM SYSTEM WILL BRING STRONG AND GUSTY WINDS TODAY. A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT PST FOR THE KERN COUNTY MOUNTAINS AND DESERTS. PLEASE REFER TO THE LATEST WEATHER MESSAGE FROM HANFORD AT / WWUS76 KHNX OR SFONPWHNX / FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE SAN JOAQUIN NATIONAL WEATHER SERVICE OFFICE. RC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
1154 AM PST MON NOV 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY SNOW CRANE FLAT LOOKOUT RAWS 37.76N 119.82W
11/27/2006 E8.0 INCH TUOLUMNE CA MESONET
24 HOUR SNOWFALL ESTIMATED
0800 AM SNOW FISH CAMP 37.48N 119.64W
11/27/2006 M3.0 INCH MARIPOSA CA TRAINED SPOTTER
0800 AM SNOW LODGEPOLE 36.60N 118.73W
11/27/2006 M2.0 INCH TULARE CA PARK/FOREST SRVC
0800 AM SNOW GRANT GROVE 36.74N 118.96W
11/27/2006 M2.0 INCH FRESNO CA PARK/FOREST SRVC
0800 AM SNOW 5 E CAMP NELSON 36.14N 118.52W
11/27/2006 M1.0 INCH TULARE CA TRAINED SPOTTER
MEASURED AT PONDEROSA
0800 AM HEAVY SNOW GIN FLAT SNOTEL 37.77N 119.77W
11/27/2006 E8.0 INCH TUOLUMNE CA MESONET
24 HOUR TOTAL ESTIMATED BY SNOTEL
&&
DUDLEY3 strong wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2006Every state in 2006This day in weather historyWarnings in California, November 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5274, 5275, 5277.